A new approach to error estimation for general linear methods

J. C. Butcher, Zdzislaw Jackiewicz

Research output: Contribution to journalArticle

24 Scopus citations

Abstract

We present a simple, accurate and reliable approach to the estimation of the local discretization error for general linear methods for ordinary differential equations. In this approach the input vector for the next step from xn to xn+1 = xn + h is rescaled and modified accordingly to compensate for the change of stepsize from h̄ to h = r/h̄.

Original languageEnglish (US)
Pages (from-to)487-502
Number of pages16
JournalNumerische Mathematik
Volume95
Issue number3
DOIs
StatePublished - Sep 1 2003

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A new approach to error estimation for general linear methods'. Together they form a unique fingerprint.

  • Cite this